Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 163, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2000, 11:03 PM EDT for Medina County, Wayne County, Ohio. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 11:03 PM EDT (03:03 UTC)
- Expired
- Aug 6, 2000, 11:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Medina County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:10 PM EDT | Thunderstorm Wind | Seville, OH | A thunderstorm downburst with winds estimated at 80 to 100 mph moved across southern Medina County along Interstate 76 from near Seville to Wadsworth. Most of the damage occurred along a path approximately one mile south of the highway. Several trees were do |
| Aug 6, 11:20 PM EDT | Thunderstorm Wind 57 M | Brunswick, OH | A 66 mph thunderstorm gust was measured in Brunswick. Many trees and limbs were downed. |
| Aug 6, 11:20 PM EDT | Thunderstorm Wind | Wooster, OH | Thunderstorm winds estimated at 60 to 80 mph downed dozens of trees in and around Wooster. Over 100 trees were blown down in a park just south of Wooster. A tree also struck a moving car. The 48 year old female occupant of the car was taken to a local hosp |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 9:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 070304 SVRCLE OHC103-169-070345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1103 PM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEDINA COUNTY IN OHIO... WAYNE COUNTY IN OHIO... * UNTIL 1145 PM EDT * AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF WEST SALEM...OR ABOUT 12 MILES NORTHWEST OF WOOSTER...MOVING EAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEST SALEM WADSWORTH RITTMAN LODI DOYLESTOWN CRESTON LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ ADAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:30 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 6, 9:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 930 PM EDT SUN AUG 6 2000 WL COMBINE UPDATE FOR WATCH WITH NORMAL EVG UPDATE. IN SHORT WL UP POPS TO CATAGORICAL MOST OF OHIO AND KWP LKLY XTRM NE OH AND NWRN PA. NO OTHER MAJ CHGS ATTM. .CLE...FLASH FLOOD WATCH THRU 10 AM MON SRN THIRD CWA.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:46 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 59 min |
| Aug 6, 9:11 PM EDT | Tornado Warning | CLE | Wood | 34 min |
| Aug 6, 9:20 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 55 min |
| Aug 6, 9:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Aug 6, 9:50 PM EDT | Severe Thunderstorm Warning | CLE | Seneca, Wyandot | 55 min |
| Aug 6, 10:17 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron | 43 min |
| Aug 6, 10:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 43 min |
| Aug 6, 10:27 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 48 min |
| Aug 6, 10:39 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 51 min |
| Aug 6, 11:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Aug 6, 11:18 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 57 min |
| Aug 6, 11:31 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 59 min |
| Aug 6, 11:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.